North Carolina, 2015

Damaging Winds in North Carolina, June 30, 2015

June 30, 2015 · NWS RNK · 2 events in 1 county or zone

An upper level disturbance passed across the central Appalachians during the afternoon, triggering strong to severe thunderstorms across the Piedmont of North Carolina. The disturbance that passed across the area during the afternoon interacted with a lee-side trough and strong surface heating.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RNK wrote it up.

An upper level disturbance passed across the central Appalachians during the afternoon, triggering strong to severe thunderstorms across the Piedmont of North Carolina. The disturbance that passed across the area during the afternoon interacted with a lee-side trough and strong surface heating.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 30, 2:25 PM EST, 3 hours 18 minutes earlier.

Area forecast discussion, Jun 30, 2:25 PM EST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
325 PM EDT TUE JUN 30 2015

.SYNOPSIS...
A COLD FRONT WILL APPROACH THE REGION WEDNESDAY. THE FRONT WILL
STALL ACROSS THE AREA BY WEDNESDAY NIGHT. A SERIES OF LOWS WILL
TRACK ALONG THE FRONT THURSDAY THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 240 PM EDT TUESDAY...

SEVERE THUNDERSTORM WATCH 377 IN EFFECT UNTIL 9 PM. MAIN FOCUS WILL
BE FOR DEVELOPING CONVECTION IN WV/FAR SW VA MOVING EWD INTO THE
INCREASINGLY UNSTABLE ENVIRONMENT IN OUR FORECAST. THERE IS A
INSTABILITY MINIMUM AT 18Z FROM THE ALLEGHANY HIGHLANDS TO THE NEW
RIVER VALLEY AS THE DEWPOINTS ARE LOWER HERE. ANOTHER AREA TO WATCH
FOR STRONG TO SEVERE STORMS WILL BE IN THE PIEDMONT EARLY ON. THE
LATEST HIGH-RES SEEMS OVERDONE ATTM...BUT EMPHASIZE CONVECTION IN
SOUTHSIDE VA BY 19-20Z...MOVING OUT OF THIS AREA AFTER 21Z. WILL
HAVE TO SEE HOW WEAK UPPER DISTURBANCES OVER THE MTNS AND CENTRAL KY
MOVE INTO THIS EVENING. NOT EVERYONE WILL SEE STRONG TO SEVERE
STORMS THIS EVENING AND HALF OF YOU WILL PROBABLY NOT SEE ANY RAIN.

AS WE HEAD INTO THE LATE EVENING THE STORMS WILL WEAKEN AND FADE.
AIRMASS WILL STAY MOIST AND WITH BASE OF TROUGH/VORT SWINGING ACROSS
CANNOT RULE OUT SHOWERS OVERNIGHT...WITH AT LEAST SLIGHT TO LOW
CHANCE POPS ACROSS THE FAR WESTERN CWA THROUGH MORNING. LOWS WILL
BE IN THE 60S.

UPPER FLOW WILL TURN MORE WESTERLY WEDNESDAY WITH FOCUS FOR STORMS
SWINGING FURTHER SOUTHWEST...AND WEST FROM WESTERN KY INTO THE
SMOKYS. HIGHEST POPS WILL BE IN THE SW VA/NW NC MTNS GIVEN THIS.
MARGINAL RISK OF SVR REMAINS AROUND AND SOUTHWEST OF THIS AREA
TOMORROW. WE SHOULD SEE MORE SUNSHINE AND RISING TEMPS ESPECIALLY IN
THE PIEDMONT WITH HIGHS IN THE UPPER 80S/LOWER 90S. THE MOUNTAINS
WILL BE WARM WITH INCREASING CLOUDS THEN SCATTERED STORMS...WITH
LOWER 80S EXPECTED.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
AS OF 300 PM EDT TUESDAY

A BROAD UPPER LEVEL TROF WILL REMAIN OVER THE EASTERN HALF OF THE
U.S. THROUGH THE SHORT TERM PERIOD KEEPING AN UNSETTLED WEATHER
PATTERN IN PLACE. MODELS DIFFER ON THE TIMING OF SHORTWAVES MOVING
THROUGH THE UPPER TROF...BUT THERE IS CONSENSUS THAT ONE OF THE
STRONGER WAVES MOVES OVER OUR AREA ON THURSDAY PROVIDING THE BEST
CHANCE FOR WIDESPREAD AND ORGANIZED PRECIPITATION. OUR AREA ALSO
FALLS UNDER THE RIGHT REAR QUAD OF A DEPARTING UPPER LEVEL JET IN
NEW ENGLAND.

WIDESPREAD CLOUDINESS ON THURSDAY MAY KEEP INSTABILITY DOWN...WITH
MODELS SHOWING HIGHEST CAPES IN THE SOUTHEAST PORTION OF THE CWA
WHERE MORE SUN IS EXPECTED. MODELS HAVE BEEN TRENDING SLOWER WITH
THIS SYSTEM...AND AS A RESULT...LOWERED POPS IN THE EAST.
HOWEVER...THIS MAY ALLOW FOR MORE HEATING IN THE SOUTH AND EAST
RESULTING IN A BETTER CHANCE FOR SEVERE WEATHER.  HEAVY RAIN IS ALSO
POSSIBLE...AS PWATS SOAR TO 1.5 TO 2.0" BY THURSDAY AFTERNOON. WILL
CONTINUE TO MENTION THE THREAT OF HEAVY RAIN AND ISOLATED SEVERE
WEATHER IN THE HWO.

IN THE WAKE OF THIS SYSTEM...THE SFC BOUNDARY IS PUSHED SOUTH INTO
NC ON FRIDAY LEAVING US WITH A EAST/SOUTHEAST LOW LEVEL FLOW. AS A
RESULT...DROPPED HIGHS ON FRIDAY AND KEPT HIGHEST POPS IN THE FAR
WEST AND FAR SOUTH CLOSEST TO THE PROJECTED LOCATION OF THE LOW
LEVEL BOUNDARY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 300 PM EDT TUESDAY

THROUGH THE LONG TERM PERIOD...THE GFS AND ECMWF KEEP THE EASTERN
U.S. UNDER AN UPPER TROF THAT FLATTENS BY EARLY NEXT WEEK. A SERIES
OF SHORTWAVES WILL MOVE THROUGH THIS TROF THROUGH THE
WEEKEND...KEEPING A CHANCE FOR SHOWERS AND STORMS THROUGH THE
PERIOD...WITH THE HIGHEST POPS IN THE WEST CLOSEST TO THE BEST UPPER
LEVEL SUPPORT.

THE GFS AND TO A LESSER EXTENT THE CANADIAN MODELS ARE STRONGER AND
DEEPER WITH AN UPPER LEVEL SYSTEM EARLY NEXT WEEK...WHILE THE ECMWF
IS MORE OPEN AND PROGRESSIVE. WHAT ACTUALLY HAPPENS WILL LIKELY BE
SOMEWHERE BETWEEN THESE SOLUTIONS....BUT THE BOTTOM LINE IS THAT OUR
REGION WILL REMAIN ON THE EAST SIDE OF THE UPPER TROF AXIS...KEEPING
UNSETTLED WEATHER IN PLACE THROUGH THE LONG TERM PERIOD.

TEMPS ARE EXPECTED TO BE NEAR NORMAL THROUGH THE PERIOD.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
AS OF 120 PM EDT TUESDAY...

UNDER INCREASING INSTABILITY AND SOME WEAK UPPER LEVEL
SUPPORT...LOOK FOR CU THIS AFTERNOON TO TOWER INTO CBS AS WE HEAD
THROUGH 21Z. HIGH-RES MODELS SHOWING ENOUGH CONSENSUS ON WHERE
CONVECTION WILL FIRE AND MOVE IN. SO...WILL KEEP VCTS IN OVER MOST
TAF SITES IN THE 19-21Z TIME FRAME. CONFIDENCE IS HIGH ENOUGH THAT
SHOULD SEE STORMS IN THE BLF AREA BETWEEN 20-23Z...SO ADDED A
TEMPO GROUP HERE. CONFIDENCE NOT AS HIGH NORTHEAST. MODELS SEEM TO
PINPOINT SOUTHSIDE VA NEAR DAN EARLY...THEN MOVE THE EMPHASIS WEST
OF THE BLUE RIDGE AFTER 20Z.

ANY SHOWERS OR TSRA WILL BRING GUSTY WINDS WITH POTENTIAL FOR SOME
SVR GUSTS PER LATEST STORM PREDICTION CENTER OUTLOOK. AVIATION
INTERESTS WILL NEED TO MONITOR RADAR AND SIGMETS THROUGH THIS
EVENING.

AS WE HEAD INTO THE OVERNIGHT THE ACTIVITY WINDS DOWN. WE WILL SEE
SOME FOG AND LOWER CIGS WORK INTO THE MTNS AFTER 06Z...SO KEPT THE
PREVIOUS FORECAST AND TRIED TO TOUCH ON MORE FOG AT LWB/DAN/BCB.

AS WE HEAD THROUGH WED MORNING WE SCATTER OUT WITH VFR EXPECTED.
TSRA WILL BE MORE WIDELY SCATTERED WEDNESDAY WITH FOCUS SHIFTING
SOUTHWEST. BEST THREAT FOR STORMS WILL LIE FROM BLF-BCB AND
SOUTHWEST INTO TN.

EXTENDED AVIATION DISCUSSION...

THE REGION WILL BE IN A GENERAL NORTHWEST FLOW PATTERN THROUGH
SATURDAY. WHILE ISOLATED TO SCATTERED SHOWERS AND STORMS CANNOT BE
RULE OUT ANY OF THESE DAYS...THE BEST POTENTIAL WILL BE ON
THURSDAY...THEN AGAIN LATER FRIDAY...FOLLOWED BY A THIRD
POTENTIAL INCREASE IN COVERAGE ON SATURDAY AS SEPARATE SHORTWAVE
TROUGHS PROGRESS TROUGH THE NORTHWEST FLOW.

VFR CONDITIONS ARE EXPECTED FOR MOST OF THE AREA MUCH OF THE
TIME. THE EXCEPTIONS WILL COME AS TEMPORARY DECREASES WITHIN ANY
HEAVIER RAIN SHOWERS OR THUNDERSTORMS...AND THEN LATE AT NIGHT AND
EARLY MORNING DUE TO RIVER OR MOUNTAIN VALLEY FOG...ESPECIALLY IN
AREAS THAT RECEIVED PRECIPITATION THE DAY BEFORE.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...WP
NEAR TERM...WP
SHORT TERM...PH
LONG TERM...PH
AVIATION...AMS/JH/WP
Hazardous weather outlook, Jun 30, 2:47 PM EST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
347 PM EDT TUE JUN 30 2015

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-012000-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-
WESTERN GREENBRIER-
347 PM EDT TUE JUN 30 2015

...SEVERE THUNDERSTORM WATCH 377 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. STRONG WIND GUSTS WILL BE THE PRIMARY
THREAT.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY AND
THURSDAY NIGHT. HEAVY RAIN IS POSSIBLE WHICH MAY PRODUCE
LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ003>006-019-020-VAZ032>035-043>047-058-059-012000-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
347 PM EDT TUE JUN 30 2015

...SEVERE THUNDERSTORM WATCH 377 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY AND
THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 30, 4:11 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
511 PM EDT TUE JUN 30 2015

VAZ017-022-033-302200-
FLOYD-ROANOKE-FRANKLIN-
511 PM EDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN ROANOKE...NORTHWESTERN FRANKLIN...NORTHEASTERN FLOYD AND
SOUTH CENTRAL CITY OF ROANOKE COUNTIES...

AT 511 PM EDT...A STRONG THUNDERSTORM WAS OVER COPPER HILL...MOVING
NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA TO DIME SIZE HAIL ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROANOKE...
BOONES MILL...
BENT MOUNTAIN...
COPPER HILL...
AND CALLAWAY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3698 8009 3709 8020 3725 7999 3714 7983
TIME...MOT...LOC 2111Z 226DEG 25KT 3707 8012
Special weather statement, Jun 30, 4:28 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
528 PM EDT TUE JUN 30 2015

NCZ004-302200-
STOKES-
528 PM EDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN STOKES COUNTY...

AT 528 PM EDT...A STRONG THUNDERSTORM WAS OVER KING...MOVING
NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
KING...
PINNACLE...
HANGING ROCK STATE PARK...
CAPELLA...
AND MEADOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3629 8045 3632 8045 3646 8033 3634 8016
      3626 8036 3626 8041
TIME...MOT...LOC 2128Z 232DEG 17KT 3630 8038

DS
Special weather statement, Jun 30, 4:37 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
537 PM EDT TUE JUN 30 2015

NCZ020-302200-
YADKIN-
537 PM EDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN YADKIN COUNTY...

AT 537 PM EDT...A STRONG THUNDERSTORM WAS OVER BUCK SHOALS...MOVING
NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
YADKINVILLE...
BROOKS CROSSROADS...
AND BUCK SHOALS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.

LAT...LON 3606 8088 3610 8088 3622 8077 3616 8057
      3605 8078
TIME...MOT...LOC 2137Z 229DEG 24KT 3607 8086

DS
Local storm report, Jun 30, 4:49 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
549 PM EDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             3 NNE REDOAK            36.83N 78.59W
06/30/2015  E0.50 INCH       CHARLOTTE          VA   PUBLIC

            UP TO DIME SIZED HAIL FELL AT THE WYLLIESBURG DINER ALONG
            ROUTE 15 THREE MILES NORTH NORTHEAST OF RED OAK

&&

PW
Special weather statement, Jun 30, 5:11 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
611 PM EDT TUE JUN 30 2015

NCZ020-302245-
YADKIN-
611 PM EDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT YADKIN COUNTY...

AT 610 PM EDT...A STRONG THUNDERSTORM WAS OVER BROOKS CROSSROADS...
MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
YADKINVILLE...
SHACKTOWN...
BROOKS CROSSROADS...
LONE HICKORY...
AND BUCK SHOALS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.

LAT...LON 3605 8074 3606 8084 3610 8088 3624 8067
      3615 8049
TIME...MOT...LOC 2210Z 233DEG 24KT 3608 8078

DS
Special weather statement, Jun 30, 5:36 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
636 PM EDT TUE JUN 30 2015

WVZ042-043-507-508-302330-
EASTERN GREENBRIER-SUMMERS-WESTERN GREENBRIER-MERCER-
636 PM EDT TUE JUN 30 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
SUMMERS...GREENBRIER AND NORTHWESTERN MERCER COUNTIES...

AT 636 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF DUO TO NEAR MULLENS...AND MOVING
NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
LEWISBURG...
HINTON...
RONCEVERTE...
RAINELLE...
AND ALDERSON.

THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3822 8036 3811 8036 3805 8026 3806 7996
      3770 8055 3773 8066 3758 8075 3753 8084
      3748 8127 3751 8121 3758 8119 3760 8108
      3772 8097 3768 8088 3777 8089 3782 8094
      3787 8075 3795 8081 3801 8079 3827 8044
TIME...MOT...LOC 2236Z 228DEG 35KT 3816 8065 3757 8128

JH

The radar

The Raleigh/Durham radar (KRAX), 99 km away, was scanning. The volume nearest the first event began at 22:44 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Caswell

When
June 30, 5:43 PM EST
Where
Caswell County, 2.16 mi SE of Anderson
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
36.246, -79.326

A tree was blown down along Highway 62.

Thunderstorm Wind, Caswell

When
June 30, 5:58 PM EST
Where
Caswell County, 1.44 mi W of Frogsboro
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
36.350, -79.206

A tree was blown down onto a power line at the Hyco Creek Bridge on Griers Church Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2015Every state in 2015This day in weather historyWarnings in North Carolina, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 576968, 576970.